Nonclassical statistics of fields in pair coherent states

Agarwal, G. S. (1988) Nonclassical statistics of fields in pair coherent states Journal of the Optical Society of America B, 5 (9). pp. 1940-1947. ISSN 0740-3224

Full text not available from this repository.

Official URL:

Related URL:


We examine the nonclassical properties of the pair coherent states defined as the simultaneous eigenstates of the operator that annihilates photons in pairs and of the operator that gives the relative occupation number in the two modes. We show that fields in such states have remarkable quantum features such as sub-Poissonian statistics, correlations in the number fluctuations, squeezing, and violations of Cauchy-Schwarz inequalities. We show how such pair coherent states can be generated by the competition of different nonlinear processes in a two-photon medium. The quantum features occur not only in the transient domain but also survive in the steady state because of the balance between nonlinear processes.

Item Type:Article
Source:Copyright of this article belongs to Optical Society of America.
ID Code:11631
Deposited On:13 Nov 2010 14:08
Last Modified:11 May 2011 06:37

Repository Staff Only: item control page